Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Problem let me knw what you all think please

AnonymousUserAAnonymousUser Posts: 49,731
edited 06/11/2012 - 8:23 AM in Pain Management
Here is one problem that I have never seen posted here. First a little background. I am going to a new pain management doctor due to a recent move. My old PM had me on a regimen of lyrica 150mg 1 tab 2x’s a day, zanaflex 4mg 4x’s a day and Roxicet 15mg 1 tab 5x’s a day. This did not get rid of my pain but I was functional. Well the new PM last month decided he wanted to cut my roxicet back to 1 tab 4x’s a day to see what would happen (nice guy right). Well like I told him my pain would increase and my quality of life would go down. When I went back to see him 2 weeks ago he said that since I was right i what was going to happen he wanted to make a change in my pain med only. It would be a lateral move and he put me on long acting Oxycontin 40mg 2x’s a day. Well that day seemed to go ok but that night I had a horrible spinal headache. Called his office the next day and he told me to increase Oxycontin to 3x’s a day as he thought I was getting a rebound headache and the pain was returning after 3 hours. That afternoon I became VERY nausea and at times vomiting. Called again he put me on an anti nausea medication. That one didn’t work so he called me in something that they use on chemo patients. I wanted to give it a fair chance so I stuck it out for 3 more days. I was still nauseous so I called him back. Went in to see PM the next day. He told me couldn’t figure it out as I was on this dose before just it was short acting. Well the way I figure it I was on roxicet 15 mg 5x’s a day =75mg total a day Oxycontin 40mg 3x’s a day = 120mg total 120-75=45 extra mg a day that I was on. Do you think it is possible that the new guy gave my system more than it could handle? I’m starting to think it is time to start looking again for another PM doctor. Let me know what you all think please.
advertisement

Comments

  • That is is possible that

    1. It is too much/ and your body is not used to it.
    2. you are just having a bad reaction to the new med.

    Even though it's generally the same thing, I have heard of people reacting differently to time released med, then they did to the fast acting kind.

    He seems to be trying at least to get to the bottom of it. Keep in touch with him... try to get it straightened out. If he ignores these issues for much longer, I would then look for a new PM.

    It wouldn't hurt to get advice from another doctor also. Do you have a good relationship with your PCP in terms of your pain medication? My PCP doesn't agree with the fact that I am on it, so discussing it with him is not an option. But If you do have a good relationship with the PCP, you might call him, and ask for his opinion.

    I would also try googling "change med from roxicet to oxy" or something similar. you may come across other people who have had the same issues.

    I know when they put me on time released morphine, I became terribly ill. Nausea, vomiting, migraines etc. It was horrible!!

    Good Luck
    Amanda
  • wouldn't be too hasty about changing docs. It sounds as if he is doing his best and working with you to absolve these issues. Having a PM like that is priceless.

    You said, on the first day after taking 2x40 you had a spinal headache that nite. You have been on 3x40 every day since and problem is nausea, correct? Ask him about going back to 2x40. Also ginger is a natural source and helps with nausea. Might wanna try it. good luck.
  • Some people react differently to dosages of ER vs IR meds.

    It seems to me that he is trying to get to the bottom of this while maintaining your pain control at the same time. I certainly wouldn't jump into finding a new PM just yet because chances are you might not get another one willing to write such dosages. I would advise that you keep in contact with this Doctor until you both find a combination that works for you. As you know it can take some amount of tweaking, and I personally think he does have your best interests in mind in wanting you on an ER med for the long term. Many CP'ers would be so lucky to have a Doc who would write such scrips for pain, so I wouldn't be too eager to write him off. Just keep him informed, and you might want to give that ginger a try too for the nausea.

    I hope you get it all figured out soon. I know it's not fun to be in pain and be nauseous at the same time! Try to tough it out with your Doc and I think you'll eventually find a med combo that will work for you. Hopefully that will be soon!

    Chin up...
  • for your input. I will try the ginger. I love that I can post something like this and get such great feed back. My husband is a saint for putting up with all this. Thank god though he doesn't know what it is I'm going thru so it is hard to get feed back. All he knows is that I'm in pain and he want to do whatever he can to get me out of it. Reading over everyone's responses I can see the point that I am lucky in having found another PM that really wants to help. I have read some of the horror stories of others and I don't know how they do it. I will continue to work with him just as you all know when you hurt your patiences is not all that great. Thank you again.
    Missyg
  • dilaurodilauro ConnecticutPosts: 9,724
    get the right 'blend' of medications to give you some control over your pain. There is always an adjustment period when you start a new narcotic pain medication. And then when you are over that hump,you should be able to tell how effective the medication is.
    During 2006 when I was out of work, my Pain management doctor tried all different sorts of medications. This was done to 'tweak' to the point where I was getting the most out of it.
    We finally settled with Oxycontin (various dosages over the year) Oxycodone IR 5mg, Neurontin 2000mg/day and Zanaflex 4mg 2-3 x daily. OnceI was on this blend, I started to see better results.



    Ron DiLauro Spine-Health System Administrator
    I am not a medical professional. I comment on personal experiences
    You can email me at: rdilauro@veritashealth.com
advertisement
Sign In or Register to comment.